|Diary of Anemia-Follow up on previous LTR
Dec 20, 1999
Dear Doctor Molaghan: Thank you for addressing my previous question-This is Michael. Pulse beat pounding in my ears...exhaustion after30 steps! On my recent rountine visit-My Doc did a 2 hour stat-to check my hemo-What was normal ...75 days ago-and that amount of time on Combivir and Sustiva...I feel like a total invalid-I can barely summon the strenght to do even the simplist tasks...what a drastic change! For a week I thought the neighbors were playing music over the apt ceiling-then I realized it was my own pulse...banging in my ear drums. The stat came back in 2 hours while I waited at the clinic...so after 75 days my wbc went from normal to 2.31-rbc went from normal to 1.77-hemo which was normal went to 5.3! HCT went from Normal to 15.6. Immediate switch to replace AZT to Zerit+3tc and first of a series of Procrit...and a Dr's note for seven days bedrest. I am freaking...xanex perscription just came-but to be honest I sneak a few ciggies to calm me... Do you think I need a blood transfusion-right off the bat-with the above referenced counts? Let me say...hearing your heart pulse in your ears-under any exerction or even at rest...is spooky... Please Feel free to expand on my experience Doctor and the questions asked...I for one appreciate your professional knowledge and day to day experience. Sincerely, Michael
Response from Mr. Molaghan
Hello Michael Thanks for the feedback. You are definitely in need of a blood transfusion if your hemoglobin level is 5.3 gm. and your hematocrit (HCT) is 15.6%. It takes about 4-8 weeks for Procrit to increase red blood cell production, and the acute anemia should be treated. The medication change will also help, but until your body starts producing more red blood cells, it needs some help.
Iron and Anemia
- White Spots After Getting Head Worried I Have HIV
- White Tongue After Receiving Oral Sex Worried I Have HIV
- How Common Is Pubic Lice?
- What Kind Of Discharge From A Vagina Comes Along With The Herpes Virus?
- Will Douching Get Rid Of This Brown Vaginal Discharge Causes?
- Can Eye Infection Be A Symptom Of HIV?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.